CHARLES E. FERREE, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: An anaphylactoid reaction to oral Normodyne (labetalol; Schering Corporation, Kenilworth, New Jersey) has not been reported previously. Labetalol is an adrenergic-receptor-blocking agent that has both selective alpha-1- and nonselective beta-adrenergic-blocking actions; it is presently marketed for the management of hypertension. As with other drugs with beta-blocking activity, labetalol has been reported to cause nonallergic bronchospasm, particularly in patients with preexisting bronchospastic diseases, as well as other adverse effects common to many antihypertensive agents (1). I report the case of a patient who had acute onset of urticaria, angioedema, and hypotension after a single dose of Normodyne.
FERREE CE. Apparent Anaphylaxis from Labetalol. Ann Intern Med. 1986;104:729–730. doi: 10.7326/0003-4819-104-5-729_2
Download citation file:
Published: Ann Intern Med. 1986;104(5):729-730.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use